# SDR XGNA2021062400013

- Difficulty date: June 24, 2021
- Submitted: July 7, 2021
- Operation: Air carrier
- Aircraft: N236CH
- Make and model: Beech A36
- Aircraft serial: E502
- Aircraft time: 28,748 hours
- System (JASC): 2810 · Fuel Storage
- Part: Bladder
- Condition: Collapsed
- Location: Lt Eing Fuel
- Stage of operation: LD
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

PERFORMED THE INITIAL POWER REDUCTION, THE AIRCRAFT EXPERIENCED AN UNEXPECTED DECREASE IN ENGINE POWER AND ENGINE ROUGHNESS. PERFORMED THE "ENGINE FAILURE AFTER LIFTOFF" CHECKLIST ITEMS. AT THIS POINT THERE WAS NO IMPROVEMENT IN THE ENGINE PERFORMANCE.  DECLARED AN EMERGENCY WITH ATC AND PERFORMED THE "MAXIMUM GLIDE " CHECKLIST ITEMS.  CLOSER TO THE AIRPORT,  CLEARED TO LAND.  WHEN IN A POSITION TO LAND AND SINCE THE ENGINE WAS NOT PRODUCING APPRECIABLE POWER,  CLOSED THE MIXTURE AND EXECUTED A POWER-OFF LANDING.  CAME TO A STOP ON THE RUNWAY AND REQUESTED TO BE TOWED TO THE FBO. CONTACTED FLIGHT OPERATIONS AND ADVISED THEM OF THE SITUATION. THE MECHANIC ON SITE REMOVED THE AND CHECKED FOR FOULED PLUGS, NO FAULTS NOTED. CHECKED ENGINE COMPRESSIONS, NO FAULTS NOTED. PERFORMED A BORESCOPE OF THE NR 3 & 4 CYLINDERS, NO FAULTS NOTED. CHECKED BELLY AND FINGER SCREEN FOUND SLIGHT DEBRIS ON FINGER SCREEN. PULLED ALL SIX INJECTORS SONICALLY CLEANED AND FLOW CHECKED, FOUND TO BE IN PARAMETERS. RAN AIRCRAFT ENGINE THROUGH ALL RPM'S, CHECKED OPERATION OF BOOST PUMP AND MECHANICAL PUMP, OP'S AND LEAK CHECK SATISFACTORY.   DURING THE AIRCRAFT’S NORMAL 100-HOUR INSPECTION, IT WAS DETERMINED THAT THE INBOARD VENT LINE WAS FLUSH WITH THE FUSELAGE AT THE WING FAIRING LOCATION. ADDITIONALLY, THERE WAS A CLOG IN THE VENT SYSTEM AS DETERMINED BY A BACKWARDS AIRFLOW TEST ON THE SYSTEM. AS A RESULT OF THESE ITEMS, THE LEFT WING PROBE PANELS WERE OPENED (FUEL SENDERS WERE REMOVED) AND IT WAS OBSERVED THAT THE FUEL TANK BLADDER WAS PARTIALLY COLLAPSED AS THE AFT OUTBOARD FUEL TANK BUTTON WAS DISLODGED ALLOWING THIS BLADDER MOVEMENT. AFTER SPEAKING WITH TWO OUTSIDE FUEL TANK VENDORS, A CLOGGED FUEL VENT CAN CAUSE THE TANK TO NOT PROPERLY PRESSURIZE RESULTING IN A PARTIAL VACUUM DISRUPTING FUEL FLOW OUT OF THE TANK. IT IS SUSPECTED THAT THESE ITEMS WERE CONTRIBUTORY TO THE ISSUE REPORTED BY THE PILOT AND RESULTED IN THE DECLARATION OF THE EMERGENCY WITH ATC. CLEARED THE CLOGGED FUEL VENT LIN
